Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
starryeyedgrl22

5 months on accutane

Recommended Posts

this is my 5th month on accutane for the second time..i have no more break outs..i have actually stopped breaking out about 2 months ago. but right now i am on 50 mg in the morning and 40 mg at night. i was just wondering if it would even be worth continuing another month on the medicine. next appt i have with my doctor we are going to decide whether to continue on it or stop. i am going on vacation in march so i want to be able to tan while there.

Share this post


Link to post
Share on other sites

If you want to be able to tan, then stop the tane. It usually takes about two months for your skin to become less sensitive. So even stopping now is kind of pushing the whole tanning thing. But if you went on for another month, you'd probably be too sensitive to tan at all.

Share this post


Link to post
Share on other sites

thanks! yeah...that is kinda pushing it. but i mean i dunno if there really would be a difference of going 5 months or 6 months if my skin is perfectly clear now.. does each month make your skin even more less likely to develop acne again? or is there like a point where it doesnt matter if you continue the medicine?

Share this post


Link to post
Share on other sites
If you want to be able to tan, then stop the tane. It usually takes about two months for your skin to become less sensitive. So even stopping now is kind of pushing the whole tanning thing. But if you went on for another month, you'd probably be too sensitive to tan at all.

Share this post


Link to post
Share on other sites

yeah.. that sucks how the medicine works like that though. good reason why i started the medicine in the fall. i am a lifeguard and it would be so damaging to my skin in the summer. i prob will just wear the 50 spf my derm gave me for my vacation. i wonder if the sun will even make my post acne marks look worse.. i dont even know for sure if they will fade once i get off of accutane. they r not too deep. but i hope so!

Share this post


Link to post
Share on other sites
thanks! yeah...that is kinda pushing it. but i mean i dunno if there really would be a difference of going 5 months or 6 months if my skin is perfectly clear now.. does each month make your skin even more less likely to develop acne again? or is there like a point where it doesnt matter if you continue the medicine?

Share this post


Link to post
Share on other sites

oh wow... i didnt even know that. im just hoping i do not have to go on it a third time.. my sister did. and i just rly dont want to have to deal with that. it really does work but i feel i scarred alot this time i went on it. im on 90 mg a day now.. but i heard there is a max. dosage depending on your body weight. plus wow idk if i would be able to deal with an upped dosage. ahh my lips are alwayyyssss peeling and my skin is sooo itchy. and my lips bleed as well as my nose. haha. ill just be so happy to be off of it! but that 6th month is def worth considering then..

Share this post


Link to post
Share on other sites

Well I dont know much about tanning (actually I dont know anything about it) but I know that if I were you I would keep taking accutane even if you are clear now. I cant really base this on anything except that I would feel better doing so.

Share this post


Link to post
Share on other sites

my sister also told me her derm said you can only go on accutane a max. of 3 times in your lifetime. has anyone ever heard of this?

yeah i probably will feel better doing so. im going to wait to see what my dermotologist says though

Share this post


Link to post
Share on other sites
my sister also told me her derm said you can only go on accutane a max. of 3 times in your lifetime. has anyone ever heard of this?

Share this post


Link to post
Share on other sites

o ok... well considering all the side effects and possibility of birth defects some doctors are probably afraid to prescribe it more times. ive heard of sooo many dermatologists refusing to prescribe accutane though. my derm isnt like that thankfully!

does anyone know if red marks will fade eventually after stopping accutane? it seems the medicine makes them wayy redder.

Share this post


Link to post
Share on other sites

My derm said he has patients on their 3rd round. I don't think there would be a limit, but it would obviously depend on your genera health, especially how your liver has coped. I can imagine there are also cost implications. 90mg per day is quite a high dosage, and I'd imagine that after 5 months you'd be well over the 120mg/kg guideline. Have you been on this dosage the whole time? If you tell us what dosages you've been on over the 5 months and how long at each dosage, your cumulative could be worked out.

Red marks do indeed fade faster once you're off tane as your skin will heal faster. I have two red marks atm that have been there for over a week exactly the same wheras they'd have usually gone by now. Just sit it out and they'll go eventually :)

Share this post


Link to post
Share on other sites
My derm said he has patients on their 3rd round. I don't think there would be a limit, but it would obviously depend on your genera health, especially how your liver has coped. I can imagine there are also cost implications. 90mg per day is quite a high dosage, and I'd imagine that after 5 months you'd be well over the 120mg/kg guideline. Have you been on this dosage the whole time? If you tell us what dosages you've been on over the 5 months and how long at each dosage, your cumulative could be worked out.

Red marks do indeed fade faster once you're off tane as your skin will heal faster. I have two red marks atm that have been there for over a week exactly the same wheras they'd have usually gone by now. Just sit it out and they'll go eventually :)

Share this post


Link to post
Share on other sites

That's quite a high dosage. How much do you weigh? I've just done a quick calculation and based on the 5 months at the various dosages, you would have a total cumulative dosage of 120mg/kg if you weigh 70kg. If you weigh more then you're going to be a bit under, and if you weight less you're going to be a bit over.

Either way, I'd say stopping tane if you plan to tan soon is a very good idea.

If it helps to know, when I was younger my acne was quite severe and I had several indented scars. Over the years they have really evened out a lot and are now only very slightly noticeable in a certain light if you look very closely. Probably by the time you are 6 months off tane, you won't notice any indents anyway.

Share this post


Link to post
Share on other sites
That's quite a high dosage. How much do you weigh? I've just done a quick calculation and based on the 5 months at the various dosages, you would have a total cumulative dosage of 120mg/kg if you weigh 70kg. If you weigh more then you're going to be a bit under, and if you weight less you're going to be a bit over.

Either way, I'd say stopping tane if you plan to tan soon is a very good idea.

If it helps to know, when I was younger my acne was quite severe and I had several indented scars. Over the years they have really evened out a lot and are now only very slightly noticeable in a certain light if you look very closely. Probably by the time you are 6 months off tane, you won't notice any indents anyway.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×